MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; SMALL CLIP APPLIER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; SMALL CLIP APPLIER
Model Number 420003-06
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the small clip applier instrument involved with this complaint and completed the device evaluation.Failure analysis investigations replicated and confirmed the customer reported complaint.The instrument was found to have a broken grip at the midpoint of the grip.A piece approximately 0.049"x 0.144" was found to be broken off the yaw pulley.The broken piece was not returned.The root cause of this failure is typically attributed to mishandling or misuse, such as excess force applied to the instrument jaws.
 
Event or Problem Description
It was reported that during a da vinci-assisted ureteroplasy surgical procedure, the tip of the small clip applier instrument broke.A backup instrument of the same kind was used to complete the procedure.The procedure was completed with no reported injury.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
SMALL CLIP APPLIER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17015525
Report Number2955842-2023-14667
Device Sequence Number12506500
Product Code NAY
UDI-Device Identifier00886874111161
UDI-Public(01)00886874111161(10)S10110523
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420003-06
Device Catalogue Number420003
Device Lot NumberS10110523 146
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2021
Initial Report FDA Received Date05/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown